MAUDE Adverse Event Report: ARTHREX, INC. USP II HUMERAL HEAD 40/17; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. USP II HUMERAL HEAD 40/17; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number USP II HUMERAL HEAD 40/17
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On january 9th, 2023, a clindex notification was received indicating that a severe complication occurred of a patient listed on the shoulder arthroplasty registry.Patient underwent total shoulder procedure on (b)(6) 2021, in which the arthrex univers apex implant set was used.A year later, patent complaint of pain and motion limitation.On (b)(6) 2022, a revision took place for arthroscopic debridement and nerve release of the suprascapular notch.No additional information has been reported as of now.Additional information received on 1/10/2023: the following arthrex products were implanted during the original procedure: arthrex univers ll humeral head, part number: ar-9140-17p, lot: 170024021.Arthrex universe apex humeral stem, part number: ar-9100-05s, lot: 10193799.Univers vaultlock glenoid small part number: ar-9106-01, lot: 1027262023.All remain implanted in the patient, as nothing was explanted during the revision surgery.Both surgeries were performed by the same surgeon at the same facility.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint is not confirmed by the photos the customer provided, showing the shoulder implants.Based on additional information no implants were replaced during revision surgery.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
USP II HUMERAL HEAD 40/17
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16263244
Report Number1220246-2023-06166
Device Sequence Number19917801
Product Code KWS
UDI-Device Identifier00888867057661
UDI-Public00888867057661
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUSP II HUMERAL HEAD 40/17
Device Catalogue NumberAR-9140-17P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown